Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Child taking Lortab, Oxycotin. Want to stop due to body pain. Should we taper medicine?

My daughter has been using lortab and oxycotin for about a month and she wants to quit but her body hurts. Is there any way we can get her off it over the weekend so she can return to college by monday. She took a half of oxycontin yesterday and we want to detox her this weekend at home. She has half of a 10 lortab to take today when she starts to hurt, is this a good way to tapper her down or what should we do? Thank you.
Asked On : Mon, 4 Feb 2013
Answers:  2 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Both Oxycontin (Oxycodone) and Lortab (Hydrocodone) are narcotic / opioid medication. You haven't mentioned the dosage or no. of tablets your daughter is taking, but it appears that she may have become addicted to them.

The muscle pains / soreness wjich she is having is a withdrawal effect of opiod dependence. There can be many other unpleasant withdrawal symptoms also. So, I would advise you to consult a psychiatrist for a detailed assessment, so that he would be able to plan detoxification and further treatment for this problem.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Wed, 6 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Pediatrician Dr. Rajiv K Khandelwal's  Response

Thank you for your query.

It is important to know why were Lortab and Oxytocin started in the first place. The best course would be to stop it totally immediately if it can be done. Otherwise it can be tapered off over the next two-three days.

Psychological support to your daughter is also very important at this stage so that she does not start consuming such medicines again. If you can handle it well and good otherwise seek professional help.

I hope I have answered your query to your satisfaction.

Wishing your daughter all the best.


Answered: Wed, 6 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor